AnonymousJuly 31, 2007 at 6:20 pm
Hi everyone I saw a family DR today who got me a prescription for 2 weeks of Prednisone. Since my regular family DR is on holidays and my ear DR is on holidays he must have called my neurologist and got more information from her on how much I should get. He called me a couple of hours ago saying he ordered 2 weeks worth. I take 50mg once a day. My ear DR is back on Tuesday Aug 7th so I will call him and tell him that I need to see him about my hearing. Also will tell him about the prednisone dosage and needed him to decide whether I stay on it or he if I need to ween me down from it.
I only have 2 weeks worth so he will need to see me before Aug 14.
I never took prednisone before so I don’t know when I will notice a difference with it for my ears.
How fast did you notice the positive effect of prednisone?
AnonymousJuly 31, 2007 at 6:49 pm
Well you are a better woman than I am to take that awful drug – I have way too many side effects for the little good it did me. At any rate the only thing prednisone helped me with was when OTHER things were inflammed. It did not help with any sensation or movement issues. It did help my left shoulder to stop being inflammed from constantly popping out of joint and that took about 36 hours but it did not stop it from popping in and out of joint due to muscle weakness.
AnonymousJuly 31, 2007 at 6:56 pm
I know it’s and awful drug but I don’t want to lose my hearing completely. I also have issues with Tendinitis that just can’t seem to go away. I have had it for about 6 months and the medication I am taking for that isn’t working very well. Was on meloxicam and now I am on Arthrotec. Hopefully I won’t be on prednisone for to long just long enough to clear up my hearing loss and maybe kick start my recovery of my Tendinitis.
AnonymousJuly 31, 2007 at 9:46 pm
I’m sorry you are having problems with your hearing on top of your other problems.
In regards to the prednisone –
About 5 years ago, I had a broken wrist and pulled tendons in my hand – very painful & long, long healing time. During that time, I was prescribed 4 weeks of prednisone with the understanding that it would be taken at max dosage on day 1, then tapering began on day 2. It was a long gradual taper. I remember being estatic because immediately I no longer had pain in my hand, and mistakenly thought that I was going to be instantly healed. I was wrong – as soon as I finished the last dose, the pain came back. It took over a year for the hand to heal on it’s own with some pain killers.
The reason I wanted to share my experience (I know your situation is so much different from mine) is that it seems that you have been left somewhat in the dark. Is there any way to call the pharmacist and find out exactly which doctor prescribed it (sounds like you aren’t sure)? I would want to call their office and ask a few questions – like what type of follow-up has been arranged – especially if there is any question if you will be able to get in to see your ear Dr. between Aug 7 – Aug 14. Is it possible to call his office now and set up an appointment for the first week he is back?
It seems to me that 50mg could cause some problems (but I don’t know that much about the effects) if you were to suddenly stop taking them because no one followed up on your situation with all your regular doctors away.
AnonymousJuly 31, 2007 at 10:12 pm
Hi CD I was given the dose of 50 mg and was told to go see my ENT before the 2 weeks were up. My ENT office is closed till next week and I can’t leave a message. My family DR is also on holidays it was somebody else who works at that clinic that I saw today that ordered the prednisone.
When I was out of town for my IVIG treatment I went to the ER and the ER DR got me an appointment with an ENT for an evaluation of my hearing loss and she knew nothing about IVIG or CIDP. But with everyone being on holidays and not everybody knowing all my problems it was hard to get my hearing problem taken care of. She made sure all of my Drs got a copy of her report. On her report she wrote that they should talk to my Neurologist about taking prednisone while I am being treated with IVIG.
So this DR I saw today and the Pharmacist both told me to make sure my regular ENT DR see’s me before the 2 weeks are up and make sure he knows how important I see him so I can either continue on this dosage or taper off.
Thanks CD sorry I confused you I am like that sometimes without meaning to
AnonymousAugust 1, 2007 at 4:35 am
Hey Sue, I think the prednisone will definately help your tendonitis – I get that a lot too in my thumbs especially. I know lots of people who have taken prednisone with no serious effects – my husband had to take it for 3 months once with a bad reaction to poison ivy – ok so he got a little crabby towards the end. For me, the major side effects were weight gain – 12 pounds for each week I was on it and I still haven’t lost it all – and urinary frequency (need I say more?) (OK I will – I mean I already had autonomic issues with holding my bladder, then I was on crutches/cane with jello legs, then the prednisone just ramped up that whole factor by millions. I should have just moved my laptop into the bathroom… really).
You know when all this first started getting to crisis level I remember laying in the hospital feeling sorry for myself because I couldn’t see well enough to read or watch TV or even really recognize anyone and my vision is much more important to me than my hearing. I remember wishing my hearing was failing and not my eyesight because while I like music I love reading. Instead it seemed like my hearing went the other way – even the slightest sound was magnified and too loud of a noise could overstimulate me to the point of giving me a headache. Now things are all basically evening out – my eyes aren’t nearly that bad anymore even on their worst days and my hearing is back to normal.
I think I would go to great lengths to avoid prednisone again but honestly if I was on the verge of losing my vision I’d do it again, gain the weight and so on.
Good luck Sue and drink lots of water taking the prednisone.
AnonymousAugust 1, 2007 at 5:55 am
Thanks Julie. Hopefully my hearing will clear up real soon so I can start weening myself off of it. The bladder problem I don’t need also. I had bladder surgery 2 years ago because I couldn’t hold it in because of the urethra and stress also cause me to want to go more often.
I also don’t need be on in it for long because long term can cause cataracts. My Mom never took steroids but has cataracts and will be going for surgery next month.
I am taking it for the short term hopefully.
Why is it you say drink lots of water with it?
AnonymousAugust 1, 2007 at 11:07 am
I experienced sudden loss of hearing in one ear several years ago (long before my neuro problems). I was put on Prednisone and it worked to restore my hearing, I’d say to about 95% of normal. I only notice a difference when using the phone — the affected ear sounds a tiny bit muffled. I think I was on it for 2 or 3 weeks, and weaned off without any problems. It did make me a bit jittery for the first day or two, but I didn’t gain weight from such a short-term usage.
Hope all goes well for you too,
AnonymousAugust 1, 2007 at 12:10 pm
Thanks Caryn. 🙂
It affected more my right ear in on area it dropped 65 db and it dropped in my left ear also the ear I wear a hearing aid.
Hopefully it will help me like the buttons on the microwave when I press them I don’t hear the beeps. Actually very little. Also I found in the last few months later in the day my hearing is worst.
So when I visit family they tell me don’t talk so loud and I have a hard time to hear on the phone. I always relied on my right ear to help make up the fact my left wasn’t that good but now it s*cks.
AnonymousAugust 1, 2007 at 1:00 pm
2 weeks on Prednisone isn’t that long of a time. Many people are put on it for short periods of time to treat many different health problems.
We didn’t see any side effects with Emily until about 4 weeks into it. Then she became the demon child, LOL.
Good luck. I hope that it works to restore your hearing. And that you can get in to see your dr’s soon.
AnonymousAugust 1, 2007 at 4:36 pm
I will have to see my ENT DR for him to decide if the steroids are working and most likely he will give me a lower dosage after my 2 weeks of high dose to ween me off. I am starting to loose confidence in my regular ENT I might have to get a second opinion down the road with my regular hearing issues. My hearing got worse around the time I got my CIDP and he wrote on the report I was stable; don’t make sense to me.
You must be logged in to reply to this topic.